U.S. doctors online nowAsk doctors free
A 27-year-old member asked:

I have been on metformin for 2 years. my doctor started me on januvia (sitagliptin) once a day. my blood sugar is 87 and i feel shaky. is it ok?

2 doctor answers3 doctors weighed in
Dr. Kitturah Schomberg-Klaiss
Family Medicine 29 years experience
Yes: While 87 is probably lower than you are used to, it isn't a dangerously low blood sugar level & this proves the januvia (sitagliptin) is working. A small snack with complex carbs & protein, like a slice of whole wheat bread with some peanut butter, will make you feel better, and as your body adjusts to the lower levels these problems will go away.
Dr. Gurmukh Singh
Pathology 50 years experience
Agree with Dr. S: The only caution to Dr. S's suggestion I would add is that you ought to be careful about how much you eat as you are at risk of gaining weight and worsening your diabetes. For nutrition: http://www.choosemyplate.gov/.
Last updated Jan 20, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.